MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS F MEDIUM W/SOFT PORT; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS F MEDIUM W/SOFT PORT; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801280
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Swelling/ Edema (4577)
Date of Event 01/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, during npwt for a dehisced tummy tuck incision, utilizing a renasys f medium w/soft port, the patient mentioned that the area around the hips was a bit swollen, but the wound was feeling fine and was draining well.It was stated that the swelling the patient had mentioned was independent of the npwt and more a result of how the skin had settled after the operation.It was a cosmetic issue rather than anything else.Treatment is being performed, without any delay, with the same device.Additionally, it was reported that the wound was swabbed and detected presence of bacteria so the patient commenced with an antibiotic treatment.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.All supplied information has been reviewed and we have not been able to confirm the complaint or determine a root cause for the reported event.Medical review concluded, this case reports swelling following a tummy tuck procedure.The occurrence of swelling is a known complication of any surgery and is not presumed to be related to the use of the renasys device.Per e-mail communication, ¿wound was swabbed, and detected presence of bacteria so commenced on an antibiotic but that this wasn¿t related to the initial complaint of swelling on the side.¿ treatment was continued with the same renasys npwt device.No further clinical/medical assessment is warranted at this time.A documentation review has been conducted, confirming no previous complaints of this nature, with no historical escalations or manufacturing problems observed.A review of the device history confirmed that no manufacturing problems where observed.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files do not address the reported harm of swelling/edema as it is a common post-operative complication that is unrelated to the device or its use.Local infection is documented appropriately within the risk file and no updates are required at this time.While a definitive root cause for the reported issues could not be determined, swelling/edema is a common post-surgical complication and is not presumed to be related to the use of the device.Additionally, we are unable to rule out user/procedural variance as a contributing factor to the reported bacterial infection of the wound.The ifu includes instructions to ¿carefully and frequently monitor the patient, device, and dressing to determine if there are any signs of bleeding, exudate accumulation (pooling), infection, maceration, or loss of negative pressure wound therapy.¿ the frequency of monitoring and dressing changes should be determined by the clinician based on individual characteristics of the patient and wound.With no manufacturing quality concerns observed, no corrective actions are deemed necessary.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.

Brand Name
RENASYS F MEDIUM W/SOFT PORT
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13365347
Report Number8043484-2022-00033
Device Sequence Number5185466
Product Code OMP
UDI-Device Identifier00040565126586
UDI-Public00040565126586
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model Number66801280
Device Catalogue Number66800795
Device Lot Number63039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/15/2022
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTIBIOTICS
Outcome Attributed to Adverse Event Other;
Patient SexFemale